MAUDE Adverse Event Report: AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD

AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD
Catalog Number 1235300-18
Health Effect - Clinical Codes Angina (1710); Thrombosis (2100)
Date of Event 02/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).There was no reported device malfunction and the product was not returned as the scaffold remains in the anatomy.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of angina and thrombosis, as listed in the absorb gt1 instructions for use (ifu) are known adverse events associated with the use of a coronary scaffold in native coronary arteries.It should be noted that the bvs system, absorb, ifu states: the absorb gt1 bvs is a temporary scaffold indicated for improving coronary luminal diameter that will eventually resorb and potentially facilitate normalization of vessel function in patients with ischemic heart disease due to de novo native coronary artery lesions.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the initial procedure on (b)(6) 2017 was to treat in-stent re-stenosis of two previously placed drug eluting stents located in the mid circumflex the same lesion had twice re-stenosed.The patient presented with chest pain on (b)(6) 2017 and an absorb gt1 bvs 3.0 x 18 mm scaffold was implanted as treatment.It was confirmed that vessel sizing was not done however, visually, the vessel was determined to be >2.5mm.The lesion was prepped with a 3 x 12 nc trek balloon dilatation catheter (bdc) then a 3.5 x 12 nc trek bdc to 12 atmospheres.It is unknown if the residual stenosis was reduced to less than 40% after pre-dilatation.Post-dilatation was performed with a 3.5 x 12 nc trek bdc with the final angiographic residual stenosis less than 10%.It could not be confirmed that the patient was compliant in following the dual antiplatelet drug therapy (dapt) after the initial procedure on (b)(6) 2017.On (b)(6) 2017, the patient returned with chest pain and scaffold thrombosis was discovered.The thrombosis was treated by implanting a xience alpine stent.The patient outcome was good.There have been no changes to the patient's medications following the diagnosis of thrombus; the patient is still on dapt.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).A cine was received and reviewed by an abbott vascular physician who concluded the following: sub-acute thrombotic occlusion of the mid-lcx at the site of the absorb scaffold which was implanted 10 days prior in a very complex restenosis lesion with prior metallic stents and 2 prior restenosis procedures.Although angiographically the final result on feb 4 (implant procedure) looked satisfactory, without ivus or oct imaging it is impossible to judge the final degree of scaffold expansion and apposition in this complex lesion with prior metallic stents.In addition, there is a question of dapt compliance in this patient which could have contributed to the thrombosis risk.

Brand Name
ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM
Common Device Name
BIORESORBABLE DRUG ELUTING SCAFFOLD
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6385564
Report Number2024168-2017-01881
Device Sequence Number16153854
Product Code PNY
UDI-Device Identifier08717648213045
UDI-Public(01)08717648213045(17)170822(10)6082361
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P150023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/22/2017
Device Catalogue Number1235300-18
Device Lot Number6082361
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date05/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR